MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hematoma (1884); Inflammation (1932); Scar Tissue (2060); Hernia (2240)
Date of Event 05/16/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient¿s attorney.(b)(6) 2013 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of two composix l/p mesh (device #1 & #2).Per operative notes, ¿the adhesions were lysed, and the defect was measured.Appropriate size composix l/p mesh (device #1) was placed in the peritoneal cavity and stab wound incisions were made bringing the mesh up the abdominal wall using sutures and tacks.A second mesh, composix l/p mesh (device #2), that was placed in the peritoneal cavity.This mesh was tacked deep to the fascia above the defect superiorly and once this was in place, this mesh was sutured to the old mesh to create one large mesh, and this was done using sutures.¿ (b)(6) 2013 - patient was diagnosed with abdominal wall hematoma and recurrent ventral hernia thereby underwent open repair with removal of composix l/p meshes (device #1 & #2).Per operative notes, ¿there was scar tissue, which was excised.There was considerable inflammation at the site of the mesh.There were some adhesions involving omentum.Then there was hematoma and bulging of the abdominal wall with the mesh was in place.The mesh (device #1, #2) was removed completely.The recurrent ventral hernia was then repaired using sutures.¿ (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of composix l/p mesh (device #3).Per operative notes, ¿there was considerable scarring in the area and the hernia consisted of hernia sac.The sac was opened.An appropriately sized composix l/p mesh (device #3) was placed beneath the fascia and sutured.¿ (b)(6) 2014 - patient was diagnosed with multiple recurrent ventral hernia thereby underwent laparoscopic repair with the removal of composix l/p mesh (device #3) and implant of synthetic mesh.Per operative notes, ¿the mesh was identified, and it was tented.Lysis of adhesion was performed.There was a large fascial defect extending from the xiphoid down to the level of low epigastric area.The mesh (device #3) was excised from the abdominal wall.The large hernia sac was dissected.Then a synthetic mesh was placed by overlapping all edges of the fascial defect and secured using sutures.¿ attorney alleged that the patient had abscess, adhesions, hernia recurrence, seroma, pain and suffering.It was also alleged that patient had an ablation procedures due to abdominal hematoma, anxiety, depression, stress, decreased mobility.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 2 months post implant of composix l/p mesh, patient was diagnosed with hernia recurrence, hematoma, adhesions, inflammation and scar tissue thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence, hematoma, adhesions and inflammation as possible complications.Review of manufacturing records confirms product was manufactured to specification.This emdr represents the bard/davol mesh ¿ composix l/p (device #2).Additional supplemental emdr's were submitted to represent the bard/davol mesh ¿ composix l/p (device #1) and bard/davol mesh ¿ composix l/p (device #3).Note, the manufacturing date (15-nov-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21512183
Report Number1213643-2025-090118
Device Sequence Number19945772
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267(17)171228(10)HUWK1011
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2017
Device Catalogue Number0134450
Device Lot NumberHUWK1011
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale